MAUDE Adverse Event Report: EXACTECH, INC. NOVATION ELEMENT RO S/O COL SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION ELEMENT RO S/O COL SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 164-13-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Osteolysis (2377)
Date of Event 08/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(d10) concomitants: 170-36-93 - biolox delta femoral head 36mm od, -3.5mm: (b)(6).130-36-52 - nv gxl liner neutral, 36mm id, group 2 cups: (b)(6).164-13-12 - nov element ro s/o col sz 12: (b)(6).180-65-35 - alteon 6.5mm screw, 35mm: (b)(6).101-45-20 - 4.5mm drill bit 20mm: (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported, the patient had an initial right tha on (b)(6) 2015.The patient has osteolysis around the acetabular component.The patient's cup was revised to a competitors device.The femoral stem stayed in the patient.There was no reported breakage of a device or surgical delay/prolongation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d1/d2a/d2b, d4, g4, h4, h6.Mdr section codes updated/corrected: b, c, d.The most likely underlying cause for the revision reported is prosthesis wear leading to osteolysis and subsequent bone fracture.Meeting one of the risk factors such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) may have been a contributing factor to the liner wear.Prosthesis wear and bone fracture were confirmed from the provided images and radiographs.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h4, h6.Mdr section codes updated/corrected: c.The most likely underlying cause for the revision reported is prosthesis wear leading to osteolysis and subsequent bone fracture.Meeting one of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) may have been a contributing factor to the liner wear.Prosthesis wear and bone fracture were confirmed from the provided images and radiographs.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NOVATION ELEMENT RO S/O COL SZ 12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21344153
Report Number1038671-2025-00781
Device Sequence Number8959621
Product Code JDI
UDI-Device Identifier10885862202703
UDI-Public10885862202703
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K113320
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2017
Device Catalogue Number164-13-12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer07/02/2025
07/02/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date07/03/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient Age68 YR
Patient SexFemale